Lake Huron, 2015Marine Thunderstorm Winds in Lake Huron, August 2, 2015
August 2, 2015 · NWS DTX · 14 events in 5 counties and zones
Thunderstorms moving through Saginaw Bay and southern Lake Huron produced wind gusts to 60 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms moving through Saginaw Bay and southern Lake Huron produced wind gusts to 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Aug 2, 12:46 PM EST, 24 minutes earlier.
Area forecast discussion, Aug 2, 12:46 PM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
146 PM EDT SUN AUG 2 2015
.AVIATION...
THUNDERSTORMS TO THE NORTH SHOULD CONGEAL AND DROP SOUTH THROUGH
AREA THIS EVENING AS A COLD FRONT DROPS SOUTH THROUGH THE CENTRAL
GREAT LAKES. EXPECT A DECENT CHANCE OF A POCKETS OF SEVERE WEATHER
WITHIN THIS EXPECTED AREA OF THUNDERSTORMS...WHICH WILL MOST LIKELY
PROGRESS FROM MBS AT 00Z-01Z TO THE I-94 TERMINALS BY 03Z-05Z AND
THEN EXIT SOUTH OF WHOLE AREA AFTER 06-07Z. OTHERWISE THAN PATCHY
LATE NIGHT FOG TONIGHT...VFR CONDITIONS SHOULD...ONCE AGAIN...BE THE
RULE ONCE THE STORMY WEATHER ENDS TONIGHT.
FOR DTW...MOST PROBABLE TIME FOR TSTORMS WILL BE 03-06Z IN ADVANCE
OF APPROACHING COLD FRONT.
//DTW THRESHOLD PROBABILITIES...
* LOW FOR TSTORMS THIS AFTN. MEDIUM AFTER 03Z TONIGHT.
&&
.PREV DISCUSSION...ISSUED 1153 AM EDT SUN AUG 2 2015
UPDATE...
FORECAST REMAINS IN GOOD SHAPE AS CONVECTIVE EVOLUTION TO OUR
NORTH HAS BEEN FAIRLY PREDICTABLE TO THIS POINT. SEVERAL CLUSTERS
OF STORMS CONTINUE TO PEEL EASTWARD ACROSS NORTHERN WISCONSIN ON
INTO THE UP AND NORTHERN LOWER MICHIGAN. THUNDERSTORM CHANCES WILL
INCREASE OVER THE NORTHERN CWA THIS AFTERNOON AS THE FLOW OF WARM
AND MOIST AIR PERSISTS AND A LARGE OUTFLOW BOUNDARY ALONG THE
SOUTHERN EDGE OF STORM COMPLEXES TO THE NORTH SETTLES INTO THE
FORECAST AREA AND PROVIDES FOCUS FOR THIS INCREASINGLY UNSTABLE
AIRMASS. WHILE AN ISOLATED STORM CANNOT BE RULED OUT AS FAR SOUTH
AS M 59 LATER THIS AFTERNOON...MOST ACTIVITY WILL REMAIN NORTH OF
THE I-69 CORRIDOR.
IT LOOKS INCREASINGLY LIKE THE NEXT ROUND OF THUNDERSTORMS WILL
ACTUALLY OVERLAP WITH THIS ONGOING ACTIVITY AS OPPOSED TO BEING A
MORE DISTINCT EPISODE. A CONTINUED FLOW OF MOIST/UNSTABLE AIR
ALONG THE AFOREMENTIONED OUTFLOW BOUNDARY SHOULD MAINTAIN FAIRLY
CONSISTENT CONVECTION ALONG/NORTH OF THE CWA INTO EARLY THIS
EVENING WITH ADDITIONAL DEVELOPING ACTIVITY ALONG APPROACHING
COLD FRONT THEN SPREADING INTO THE AREA FROM NORTHERN LOWER
MICHIGAN AND WISCONSON DURING THE COURSE OF THE EVENING...WHICH
WILL ACT TO DRAG EXISTING CONVECTION ALONG THE NORTHERN BORDER
SOUTHWARD INTO THE AREA.
NET RESULT WILL BE THE SAME AS STORM CHANCES INCREASE FROM NORTH
TO SOUTH ACROSS THE AREA FROM MID TO LATE EVENING. TIMING FOR
LARGEST THREAT OF STORMS FOR METRO DETROIT STILL APPEARS TO BE
MAINLY AFTER 10 PM AND PERHAPS CLOSER TO MIDNIGHT FOR MANY
LOCALES. WITH ANY LUCK...DECLINING INSTABILITY AT THIS LATER HOUR
WILL TAKE SOME PUNCH OUT OF THE LINE OF STORMS THAT EVENTUALLY
EVOLVES AND PROGRESSES INTO THE AREA LATER THIS EVENING. THAT
SAID...THE THREAT OF SEVERE WEATHER WILL PERSIST GIVEN THE STRONG
WIND FIELD AND AT LEAST A MODERATELY UNSTABLE AIRMASS AT THAT
POINT.
PREV DISCUSSION...ISSUED 526 AM EDT SUN AUG 2 2015
UPDATE...
A REFINEMENT OF THOUGHTS AFTER PERUSING FRESH ARRIVING HIGH
RESOLUTION GUIDANCE, PARTICULARLY THE RAP, HRRR AND 00Z 3KM
EXPERIMENTAL NAM WHICH APPEAR TO BE SHEDDING SOME LIGHT ON THIS
AFTERNOON AND EVENING'S SEVERE POTENTIAL. ALTHOUGH OVERALL FORECAST
REASONING HAS NOT CHANGED, NEW INFORMATION IS INCREASING CONFIDENCE
THAT AFTERNOON CONVECTION WILL REMAIN CONFINED TO NORTHERN AREAS
ALONG THE NOSE OF THE DEVELOPING LOW-LEVEL JET WHILE AREAS SOUTH OF
M59 REMAIN CAPPED THUS INHIBITING PREMATURE OVERTURNING.
IN ADDITION TO THE PRIMARY THREAT OF UPSCALE GROWTH OF CONVECTION
INTO AN ORGANIZED MCS, A FEW STORMS COULD ALSO DEVELOP IN ADVANCE OF
THIS LINE WITHIN THE CORRIDOR PRECEDING WARM ADVECTION. THIS
PREFRONTAL CONVECTION WILL HAVE STEEP LAPSE RATES AND AN APPRECIABLE
RESERVOIR OF INSTABILITY WITH WHICH TO WORK. THE OFT CONSERVATIVE
07Z RAP INDICATING 0-1KM MLCAPE APPROACHING 2500 J/KG IN MIDLAND/BAY
COUNTY BY 22Z. IN ADDITION, STRENGTHENING SWLY FLOW WILL SUPPORT
ELEVATED BULK SHEAR DURING THIS TIME THUS POTENTIALLY SUPPORTING A
FEW SUPERCELLS AS UPSTREAM CONVECTION ORGANIZES OVER WISCONSIN, LAKE
MICHIGAN, AND NORTHERN LOWER MICHIGAN. GIVEN WELL MIXED/DEEP
BOUNDARY LAYER INDICATED ON FORECAST SOUNDINGS, IT APPEARS THAT A
POTENTIALLY SIGNIFICANT/70MPH, IF RELATIVELY ISOLATED, WIND THREAT
MAY EXIST MAINLY INVOF THE SAGINAW VALLEY IN ADVANCE OF THE MAIN
LINE AS EARLY AS 21/22Z. FOR THE SAME REASON, TORNADO THREAT WOULD
APPEAR LIMITED DUE TO HIGH LCLS. THOUGH THIS AFTN/EVENING'S
CONVECTIVE TRENDS WILL STILL BE CRITICAL, LATEST GUIDANCE DOES
SUPPORT THE OFFICIAL FORECAST STRONGLY ENOUGH TO CONSIDER
ADVERTISING A THREAT FOR 70 MPH WIND GUSTS CONDITIONAL ON MCS
ORGANIZATION. WILL ALLOW TIME FOR UPDATED SPC DAY 1 AND FOR DAY CREW
TO EVALUATE LATEST TRENDS AND HIGH RES GUIDANCE BEFORE ELEVATING
WORDING IN THE HWO AND OTHER PRODUCTS.
FINALLY, AS NOTED IN THE ORIGINAL MORNING FORECAST PACKAGE, A
LIMITED SEVERE THREAT WILL EXIST WITH ANY CONVECTION THAT TRAVERSES
LAND ACROSS THE NORTH DURING THE AFTERNOON HOURS. IF LATEST RAP RUNS
ARE ANY INDICATION, THE THERMODYNAMIC ENVIRONMENT MAY EVOLVE A BIT
FASTER THAN PREVIOUSLY FORECAST YIELDING INCREASED CONFIDENCE IN
SEVERE WIND POTENTIAL AT LEAST OVER THE THUMB PERHAPS AS EARLY AS
18Z SHOULD UPSTREAM CONVECTION DEVELOP WITHIN FAVORABLE WAA/STEEP
LAPSE RATE ENVIRONMENT.
PREV DISCUSSION...ISSUED 252 AM EDT SUN AUG 2 2015
SHORT TERM...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER MN AND WI DURING THE
PREDAWN HOURS AS A FAST-MOVING LEAD SHORTWAVE PROVIDES FORCING
WITHIN THE STEEP LAPSE RATE ENVIRONMENT BEING DRAWN EAST BY BROAD
CYCLONIC WNW FLOW. THIS ENVIRONMENT WILL RACE EAST THROUGH THE
AFTERNOON FOCUSING A CORRIDOR OF CONVECTION ACROSS PRIMARILY ACROSS
LAKE HURON AND NORTHERN LOWER MICHIGAN. SOUTHEASTERN PORTIONS OF THE
CWA WILL REMAIN LARGELY CAPPED THROUGH PEAK HEATING AS H85
TEMPERATURES RISE WELL INTO THE UPPER TEENS SUPPORTING HIGHS
APPROACHING 90F. HOWEVER, SLIGHTLY WEAKER CAPPING/BETTER FORCING
ACROSS THE NORTH WARRANT AT LEAST A HIGH CHC POP FROM THE SAGINAW
VALLEY INTO THE THUMB, INCREASING TO LIKELY BY LATE THIS AFTN. THIS
ACTIVITY WILL CARRY AT LEAST A LOW END SEVERE RISK 18-00Z NORTH OF
THE I-69 CORRIDOR AS IT WILL RESIDE ALONG THE EASTERN PERIPHERY MORE
STRONGLY SHEARED SWLY FLOW AND AS SURFACE TDS RISE INTO THE MID AND
UPPER 60S SUPPORTING MODERATE DESTABILIZATION. LATEST HRRR RUNS HAVE
A DEPICTION SIMILAR TO EXPECTATIONS, PARTICULARLY WRT TO EXPECTED
SOUTHWARD EXTENT. MEANWHILE 4KM SPC RUN APPEARS ENTIRELY TOO
GENEROUS WITH CONVECTIVE COVERAGE/EVOLUTION WITHIN STRONGLY CAPPED
AREAS.
SECOND AND POTENTIALLY GREATER SEVERE THREAT MAY EXIST TONIGHT,
LARGELY CONDITIONAL ON EXTENT OF PRECEDING AFTERNOON CONVECTION AND
QUALITY OF RECOVERY. DEVELOPING STRONG SWLY FLOW IN ADVANCE OF
PRIMARY TROUGH AXIS WILL CERTAINLY GIVE THE EXPECTED GENESIS AREA
OVER NORTHERN LOWER OR CENTRAL MI A DECENT SHOT AT RECOVERY BY 00Z.
BETWEEN 00-06Z, STRONG HEIGHT FALLS WILL SPREAD ACROSS THE GREAT
LAKES ELICITING A STRONG LLJ RESPONSE AND IMPRESSIVE MEAN WIND
THROUGH THE LOWER ATMOSPHERE. ASSUMING THE ABSENCE OF STABILIZING
EFFECTS OF EARLIER ACTIVITY, CONVECTIVE INITIATION ALONG THE
INTENSIFYING SURFACE TROUGH WOULD HAVE POTENTIAL TO GROW UPSCALE AND
PROPAGATE INTO AN ENVIRONMENT CHARACTERIZED BY 0-1KM BULK SHEAR
AROUND 40KTS, H7-H5 LAPSE RATES IN EXCESS OF 7.5C/KM, AND 0-1KM
MLCAPE OF 1500 TO 2000 J/KG. THREAT WOULD THEN DIMINISH FROM TOWARD
THE FAR SOUTHEAST AS CONVECTION ENCOUNTERS COMBINATION OF
INCREASINGLY CAPPED MID-LEVELS AND NOCTURNAL STABILIZATION.
LONG TERM...
UPPER LEVEL TROUGH AXIS (EXTENDING FROM LARGE UPPER LEVEL LOW
CENTERED OVER NORTHERN ONTARIO) WILL BE IN PLACE ON MONDAY OVER THE
CENTRAL GREAT LAKES...WITH COLD 500 MB TEMPS AROUND -14 C. THE MAIN
SURFACE COLD FRONT SHOULD CLEAR SOUTHERN MICHIGAN SHORTLY AFTER
12Z...AND SOUTHEAST MICHIGAN WILL BEGIN TO DRY OUT WITH SLOWLY
FALLING DEW PTS. HOWEVER...THERE STILL COULD BE JUST ENOUGH RESIDUAL
LOW LEVEL MOISTURE AROUND TO GENERATE SUFFICIENT INSTABILITY TO POP
ISOLATED-SCATTERED SHOWERS AND MAYBE A THUNDERSTORM...AS THERE IS
ALSO A SECONDARILY COLD FRONT WHICH LOOKS TO BE DROPPING SOUTH FROM
NORTHERN LOWER MICHIGAN...PROVIDING THE BETTER FOCUS. 850 MB TEMPS
STILL IN THE LOWER TEENS ON MONDAY...ALLOWING FOR MAXES AROUND 80
DEGREES...WILL FALL INTO THE UPPER SINGLE NUMBERS TO AROUND 10 C BY
TUESDAY...WHICH SHOULD RESULT IN MAXES HOLDING IN THE MID/UPPER 70S.
A SPOKE OF UPPER LEVEL ENERGY IS FORECASTED TO SWING THROUGH
NORTHERN LOWER MICHIGAN DURING TUESDAY..COUPLED WITH THE DAYTIME
INSTABILITY COULD TOUCH OF A FEW SHOWERS NORTH OF I-69...OTHERWISE
UPPER LEVEL NORTHWEST CONFLUENT FLOW/GENERAL SUBSIDENCE REGIME LOOKS
TO PERSIST AT LEAST INTO WEDNESDAY...SUPPORTING SLOWLY STRENGTHENING
HIGH PRESSURE OVER LOWER MICHIGAN...PROVIDING FAVORABLE RADIATING
NIGHTTIME CONDITIONS ALLOWING MINS TO FALL INTO THE LOW/MID
50S...WITH HIGHS STILL STUCK IN THE 70S FOR WEDNESDAY.
MARINE...
SOUTHWEST WINDS WILL BE INCREASING TODAY AHEAD OF A COLD
FRONT...WITH 25 KNOT GUSTS EXPECTED ACROSS ALL NEARSHORE
WATERS...AND SMALL CRAFT ADVISORIES WILL CONTINUE. COLD FRONT
ARRIVING TONIGHT LOOKS TO TRIGGER THUNDERSTORMS...WHICH COULD BE
SEVERE...PRODUCING WINDS OF 50 KNOTS. WINDS WILL TURN WEST AND THEN
NORTHWEST BEHIND THE FRONT DURING MONDAY. WIND SPEEDS MONDAY LOOK TO
BE GREATEST OVER NORTHERN LAKE HURON...WHERE THEY WILL REACH BETWEEN
15 TO 25 KNOTS MONDAY NIGHT THROUGH TUESDAY NIGHT AS COOLER AIR
SETTLES OVER THE CENTRAL GREAT LAKES REGION. THERE WILL BE A CHANCE
OF SHOWERS AND ISOLATED THUNDERSTORMS OVER LAKE HURON DURING THIS
TIME FRAME AS WELL.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT UNTIL 10 PM EDT THIS EVENING FOR MIZ049.
LAKE HURON...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR LHZ421-422-441>443.
LAKE ST CLAIR...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR LCZ460.
MICHIGAN WATERS OF LAKE ERIE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR LEZ444.
&&
AVIATION.....DG
UPDATE.......DG
SHORT TERM...JVC
LONG TERM....SF
MARINE.......SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Aug 2, 2:51 AM EST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
351 AM EDT SUN AUG 2 2015
MIZ047>049-053>055-060>063-068>070-075-076-082-083-030800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
351 AM EDT SUN AUG 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO TONIGHT. THERE IS AN
ENHANCED RISK THAT THESE STORMS WILL BE SEVERE. THE PRIMARY THREAT
IS WIND GUSTS TO 60 MPH. ADDITIONAL THREATS INCLUDE LARGE HAIL TO
ONE INCH IN DIAMETER AND AN ISOLATED TORNADO MAINLY NORTH OF THE I-
69 CORRIDOR.
THE GREATEST THREAT IS BETWEEN 8PM AND 2AM...ALTHOUGH AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE NORTH OF THE M59 CORRIDOR AS EARLY
AS 3PM. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 40 MPH.
A BEACH HAZARDS STATEMENT IS IN EFFECT FOR HURON COUNTY. SEE THE
LATEST COASTAL HAZARD MESSAGE FOR DETAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT.
DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY.
LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-030800-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
351 AM EDT SUN AUG 2 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO TONIGHT. THERE IS AN
ENHANCED RISK THAT THESE STORMS WILL BE SEVERE. THE PRIMARY THREAT
IS WIND GUSTS TO 60 MPH. ADDITIONAL THREATS INCLUDE LARGE HAIL TO
ONE INCH IN DIAMETER AND AN ISOLATED TORNADO MAINLY NORTH OF THE I-
69 CORRIDOR.
THE GREATEST THREAT IS BETWEEN 8PM AND 2AM...ALTHOUGH AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE NORTH OF THE M59 CORRIDOR AS EARLY
AS 3PM. STORM MOTION WILL BE NORTHWEST TO SOUTHEAST AT 40 MPH.
A BEACH HAZARDS STATEMENT IS IN EFFECT FOR HURON COUNTY. SEE THE
LATEST COASTAL HAZARD MESSAGE FOR DETAIL.
SMALL CRAFT ADVISORIES ARE IN EFFECT. SEE THE FORECAST FOR DETAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Marine Thunderstorm Wind, Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi
- When
- August 2, 1:10 PM EST
- Where
- Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi forecast zone, Gravelly Shoals Light
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.020, -83.540
Marine Thunderstorm Wind, Point Austin to Harbor Beach Mi
- When
- August 2, 2:00 PM EST
- Where
- Point Austin to Harbor Beach Mi forecast zone, Harbor Beach
- Measured
- 45 kt (52 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.850, -82.640
Marine Thunderstorm Wind, Harbor Beach to Point Sanilac Mi
- When
- August 2, 2:00 PM EST
- Where
- Harbor Beach to Point Sanilac Mi forecast zone, Harbor Beach
- Measured
- 45 kt (52 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.830, -82.650
Marine Thunderstorm Wind, Point Austin to Harbor Beach Mi
- When
- August 2, 2:05 PM EST
- Where
- Point Austin to Harbor Beach Mi forecast zone, Harbor Beach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.850, -82.640
A thunderstorm which brought down trees over Harbor Beach moved into Lake Huron.
Marine Thunderstorm Wind, Harbor Beach to Point Sanilac Mi
- When
- August 2, 2:05 PM EST
- Where
- Harbor Beach to Point Sanilac Mi forecast zone, Harbor Beach
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.830, -82.650
A thunderstorm which brought down trees over Harbor Beach moved into Lake Huron.
Marine Thunderstorm Wind, Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi
- When
- August 2, 4:40 PM EST
- Where
- Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi forecast zone, Gravelly Shoals Light
- Measured
- 39 kt (45 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.020, -83.540
Marine Thunderstorm Wind, Inner Saginaw Bay & Sw of Point Au Gres to Bay Port Mi
- When
- August 2, 5:10 PM EST
- Where
- Inner Saginaw Bay & Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
- Measured
- 42 kt (48 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.810, -83.720
Marine Thunderstorm Wind, Inner Saginaw Bay & Sw of Point Au Gres to Bay Port Mi
- When
- August 2, 5:30 PM EST
- Where
- Inner Saginaw Bay & Sw of Point Au Gres to Bay Port Mi forecast zone, Saginaw Bay Light
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.810, -83.720
Marine Thunderstorm Wind, Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi
- When
- August 2, 5:30 PM EST
- Where
- Outer Saginaw Bay & Sw of Alabaster to Point Austin Mi forecast zone, Gravelly Shoals Light
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 44.020, -83.540
Marine Thunderstorm Wind, Point Austin to Harbor Beach Mi
- When
- August 2, 5:36 PM EST
- Where
- Point Austin to Harbor Beach Mi forecast zone, Harbor Beach
- Measured
- 40 kt (46 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.850, -82.640
Marine Hail, Point Austin to Harbor Beach Mi
- When
- August 2, 6:12 PM EST
- Where
- Point Austin to Harbor Beach Mi forecast zone, 1.21 mi SW of Harbor Beach
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.840, -82.660
Marine Hail, Harbor Beach to Point Sanilac Mi
- When
- August 2, 6:12 PM EST
- Where
- Harbor Beach to Point Sanilac Mi forecast zone, 0.85 mi NW of Harbor Beach
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.840, -82.660
Marine Thunderstorm Wind, Harbor Beach to Point Sanilac Mi
- When
- August 2, 6:30 PM EST
- Where
- Harbor Beach to Point Sanilac Mi forecast zone, Port Sanilac
- Measured
- 41 kt (47 mph) measured gust
- Reported by
- C-MAN Station
- Coordinates
- 43.430, -82.550
Marine Thunderstorm Wind, Point Sanilac to Point Huron Mi
- When
- August 2, 6:40 PM EST
- Where
- Point Sanilac to Point Huron Mi forecast zone, 2 mi S of Lakeport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 43.091, -82.480
A thunderstorm which brought down trees near Lakeport moved into Lake Huron.
- Marine Hail
- Hail three-quarters of an inch or larger over water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane and Rip Current in Guam, August 2 to 9, 20152 deaths · 42 injured · $21 million · 2 events
- Tornado and Hail in Illinois, August 2, 20152 deaths · 20 injured · $1.0 million · EF1 · 33 events
- Hail and Damaging Winds in Michigan, August 2, 20152 injured · $72 million · 4.5 in hail · 35 events
- Strong Wind in Indiana, August 2, 20151 death · 4 injured · 1 event
- Tornado and Hail in Michigan, August 2, 2015$81,000 · EF1 · 61 events
- Tornadoes and Hail in Iowa, August 2, 2015$355,000 · EF1 · 24 events
- Hail in Nebraska, August 2, 2015$2.1 million · 1 in hail · 2 events
- Hail and Damaging Winds in Wisconsin, August 2, 2015$203,000 · 4 in hail · 29 events
- Hail and Damaging Winds in Wisconsin, August 2, 2015$56,000 · 3.75 in hail · 51 events
- Hail and Damaging Winds in Michigan, August 2, 2015$155,000 · 1 in hail · 10 events
- Flash Flooding in Utah, August 2 to 3, 2015$50,000 · 2 events
- Hail and Damaging Winds in Michigan, August 2, 2015$21,000 · 1.5 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599780, 598164, 598165, 598018, 598019, 598023, 598020, 598021, 598024, 598025, 598026, 598027, 598029, 598031.